Has anyone heard of this diagnosis before? He is on suboxone and the Dr. gave him Wellbutrin and Nuvigal. I noticed he was extremely aggitated and panicked all the time and very nasty and short tempered. I looked it up and it has a stimulant in it - I faxed the Dr. and he was out of town at his sons wedding. Ten minutes later he called me and told me to take him off it immediately and they would evaluate him for bi-polar. Why would he put him on that - it is counterindicated with nuvigal and/or any othr 'upper' which is what the nuvigal is.The counselor said addicts self medicate because they are bi-polar.(??? ) What is bi-polar and how would I know if he had it? He's 26 and his personality is changing but I have attributed this to losing a girlfriend he has been going with for 2 years. and/or could it be the suboxone and the general feeling of disappointment he has in himself for having a relapse and ending up on this suboxone?? Thank you.
I think its the suboxone that is making him aggitated. You basically feel this way after getting off the drugs he was on. Bi-polar is an up and down mood like one minute you are happy and ready to rule the world the next you are down feeling bummed like everything is falling apart this is bi-polar! It doesnt sound like your son is bi-polar to me he may be going through some things what we grown ups like to call life other than that he will be fine. He just needs to stick with the suboxone program or switch to methadone i found methadone to be more effective.
I have to agree with mrspage on this one. I would go with your gut feeling about why he is in this state. You're a great mom for sticking this out with him and helping him however you can. YOU know him best, go with that. Do as the doc said, get him off the other meds and stick with him. I have a feeling he'll start to come around soon. Forget the bi polar part, he's just heartbroken and disappointed about sliding back. Help him pick himself up, and start again. Whatever you do, do not let him quit taking the subs. I think between that med, your support, and getting his spirits up, things will start to turn around for him.
My very best wishes,
Hi htwooh, I truly think many doctors are moronic! They love to label people with terms like "bi-polar dissorder"!!! Sounds like bullsh*t to me. Your son may just be experiencing garden variety depression. Opiate withdrawal can cause terrible depression and anxiety, making him irritable, as I am sure you know already.
You got some great advice from some great people here. Keep us posted, would you please? your friend, sweetlemon
Good info and answers here, but one thing i think should be said; mrspage's description of bipolar disorder isnt totally correct. What happens is people with the disorder "cycle" through mental states of mania and depression. The manic states can make people feel like theyre on the top of the world, and can do anything... ANYTHING. See where this could be dangerous? And then the depressive state is the total opposite, people feel apathetic, lethargic, and just plain shitty. These cycles can last from weeks to months. Sometimes peoples bipolar disorder can stay stagnant for YEARS and then all of the sudden they could start cycling again. Its something that is really misunderstood in todays society. Its really looked down upon and people that dont have it really cant fully understand it (i know that because i do not have it myself). So in my opinion you should do what the doctor says, because he is probably the most informed person on the subject and this specific situation. Bipolar disorder cannot be cured, but it can be controlled.
I am a mother also, my son has been on Suboxone 8mg for 4 months. I am very proud and happy he is getting his life back. In the past month to1.5 months he has become very short tempered, emotional, even nasty. He has also become very talkative at times (usually much quieter) ,with many different ideas to change his life and make money to get himself out of the credit card debt from his previous drug use.
I am so happy to hear some one else describe these symptoms.this is a dramatic personality change for him. I seem to see this change when he is drinking. But the listed interaction with alcohol is to make you tired and sleepy which is the opposite of what i am observing. Please give me any comments, it is difficult talking to him at times b/c he gets angry so easily.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 17 Aug 2009 • 5 answers
Posted 15 Nov 2009 • 1 answer
Posted 23 Oct 2010 • 5 answers
Posted 31 Jan 2011 • 6 answers
Posted 2 Oct 2011 • 1 answer